Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2011, 7:12 PM EDT for 4 counties in Indiana. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 7:12 PM EDT (23:12 UTC)
- Expired
- May 22, 2011, 8:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 22 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:15 PM EDT | TSTM WND DMG | Ligonier, IN | TWO TREES DOWN |
| May 22, 7:36 PM EDT | TSTM WND DMG | 2 Wnw Kendallville, IN | SCREENED IN PORCH AND CEDAR PLAYHOUSE-SWING SET DESTROYED. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS53 KIWX 222312
SVRIWX
INC039-085-087-113-230015-
/O.NEW.KIWX.SV.W.0053.110522T2312Z-110523T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
SOUTHERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 815 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF SYRACUSE TO SYRACUSE TO 5 MILES
WEST OF NORTH WEBSTER...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MILLERSBURG...
LIGONIER...
TOPEKA...
ALBION...
ROME CITY...
KENDALLVILLE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WILMOT...KNAPP LAKE...CROMWELL...KIMMEL...BEAR LAKE...COSPERVILLE...
WOLFLAKE...BRIMFIELD...EDDY...GREEN CENTER...OLIVER LAKE AND
WOLCOTTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4128 8581 4154 8580 4161 8520
TIME...MOT...LOC 2312Z 259DEG 30KT 4149 8578 4142 8572
4134 8575
WIND...HAIL 60MPH <.50IN
$$3 follow-up statements
152
WWUS53 KIWX 222335
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT SUN MAY 22 2011
INC039-085-222345-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
ELKHART IN-KOSCIUSKO IN-
735 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO AND
SOUTHEASTERN ELKHART COUNTIES IS CANCELLED...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4130 8561 4130 8566 4141 8566
4156 8561 4161 8520
TIME...MOT...LOC 2335Z 259DEG 30KT 4153 8553 4145 8547
4138 8550
$$
INC087-113-230015-
/O.CON.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
LAGRANGE IN-NOBLE IN-
735 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NOBLE AND SOUTHEASTERN LAGRANGE COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM TOPEKA TO 4 MILES EAST OF LIGONIER TO 7 MILES
WEST OF ALBION...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...ALBION...ROME CITY...AVILLA...BRIMFIELD...EDDY...
OLIVER LAKE...WOLCOTTVILLE...ADAMS LAKE AND WOODRUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4130 8561 4130 8566 4141 8566
4156 8561 4161 8520
TIME...MOT...LOC 2335Z 259DEG 30KT 4153 8553 4145 8547
4138 8550
WIND...HAIL 60MPH <.50IN
$$774
WWUS53 KIWX 230000
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT SUN MAY 22 2011
INC087-230010-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
LAGRANGE IN-
800 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAGRANGE COUNTY
IS CANCELLED...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
4142 8523
$$
INC113-230015-
/O.CON.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
NOBLE IN-
800 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN NOBLE COUNTY...
AT 759 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
KENDALLVILLE TO 4 MILES NORTHEAST OF KENDALLVILLE TO KENDALLVILLE...
AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OFEXTREME NORTHEASTERN NOBLE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
4142 8523
WIND...HAIL 60MPH <.50IN
$$014
WWUS53 KIWX 230015
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT SUN MAY 22 2011
INC113-230025-
/O.EXP.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
NOBLE IN-
815 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOBLE COUNTY HAS
EXPIRED...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAD BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
4142 8523
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:24 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 22, 4:24 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT SUN MAY 22 2011 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT CONVECTIVE POTENTIAL TONIGHT THROUGH THE SHORT TERM PERIOD WILL BE THE MAIN FORECAST CONCERNS. AXIS OF STRONG INSTABILITY WITH MUCAPES ON THE ORDER OF 3500 J/KG EXTENDS FROM NEAR QUAD CITIES AREA EASTWARD INTO FAR NORTHERN INDIANA AND FAR SOUTHERN LOWER MICHIGAN. WEAK SHORT WAVES RIPPLING THROUGH SOUTHWEST UPPER LEVEL FLOW WILL COMBINE WITH THIS INSTABILITY AXIS TO POSE SOME SEVERE THREAT ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN...AND FAR NORTHWEST OHIO OVER THE NEXT FEW HOURS. IN ADDITION...WILL NEED TO MONITOR EVOLUTION OF BROKEN BAND OF STORMS FROM JUST WEST OF CHICAGO EXTENDING INTO CENTRAL ILLINOIS. POSSIBLE GRAVITY WAVE INTERACTION AND PRE FRONTAL CONVERGENCE ZONE HAVE AIDED STORM COVERAGE ACROSS THIS AREA WHICH IS ALSO COINCIDENT WITH AFOREMENTIONED STRONGER INSTABILITY AXIS. DEEP LAYER SHEAR ON THE ORDER OF 30 TO 40 KNOTS ACROSS THE AREA ALSO SUPPORTIVE OF SEVERE THREAT...WITH MAIN UNCERTAINTY IN THE EXTENT OF SEVERE WEATHER ON BOUNDARY DESTABILIZATION POSSIBLE AS STRONGER FORCING ARRIVES FROM WEST LATER THIS EVENING. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALTHOUGH CANNOT COMPLETELY RULE OUT ISOLD TORNADO LATER THIS EVENING ACROSS ESPECIALLY WESTERN PORTIONS OF THE AREA BEFORE A MORE CONSOLIDATED LINEAR STORM MODE IS EXPECTED. UPPER TROUGH WILL SLOWLY TRACK ACROSS GREAT LAKES REGION ON MONDAY WITH 50 TO 60 KNOT MID LEVEL JET STREAK EXPECTED TO CUT THROUGH THE BASE OF THIS TROUGH BROAD WEAK LOW LEVEL CONFLUENCE EXPECTED SOUTH OF THIS UPPER TROUGH ACROSS THE LOCAL AREA. MODERATE TO STRONG INSTABILITY EXPECTED TO DEVELOP AGAIN DURING THE AFTERNOON AND WITH MAGNITUDE OF FORCING...FEEL THAT LIKELY POPS ARE IN ORDER ACROSS APPROX SOUTHEAST HALF OF THE AREA. SHEAR PROFILES LIKELY TO SUPPORT SUPERCELLULAR STRUCTURES AT INITIATION BEFORE STORMS LIKELY CONGEAL LATE AFTERNOON TOWARD EVENING. POOLING LOW LEVEL MOISTURE IN THIS CONFLUENT LOW LEVEL FLOW SHOULD SUPPORT PWATS IN EXCESS OF 1.5 INCHES AND A POTENTIAL OF SOME LOCALLY HEAVY RAINFALL. STRONGEST MID LEVEL FORCING WILL SHIFT EAST OF THE AREA DURING THE EVENING...ALTHOUGH WILL LIKELY MAINTAIN SOME SCATTERED STORMS JUST IN ADVANCE OF SOUTHWARD MOVING COOL FRONT INTO THE EVENING HOURS WITH LOW LEVEL CONVERGENCE BEING MAINTAINED. && .LONG TERM... TUESDAY THROUGH SUNDAY...THE CHALLENGES THIS PERIOD INCLUDE THE TIMING OF UPPER LEVEL TROFS AS A MORE SIGNIFICANT SHORTWAVE MOVES EAST. FOR THIS PACKAGE...BLENDED THE GFS AND GFS ENSEMBLES ALONG WITH THE ECMWF. THE ECMWF HAS MADE A COMPLETE RETREAT ON THE MASSIVE CUT OFF LOW ADVERTISED EARLIER OVER THE EASTERN CONUS EARLY NEXT WEEK. AN ACTIVE AND POTENTIALLY VERY WET PERIOD IS EXPECTED TUESDAY INTO FRIDAY AS UPPER LEVEL TROFS EJECT NORTHEAST AND AS A FRONT UNDULATES OVER THE AREA. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK WITH THE GENERAL TIMING OF THE SHOWERS AND STORMS IN THIS REGARD. CURRENT THINKING IS THAT THE BEST CHANCE FOR RAIN IS FROM WEDNESDAY INTO EARLY FRIDAY WHERE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. THERE SHOULD BE A SIGNIFICANT WARMING TREND LATE IN THE PERIOD GIVEN THE LATEST ECMWF AND GFS TRENDS. WARMER TEMPERATURES BY LATE IN THE PERIOD ARE SUPPORTED BY THE GFS AND CANADIAN 500 MB ANALOG SIGNALS. && .AVIATION... 18Z TAFS...ONLY MINOR ADJUSTMENTS MADE TO THE 18Z TAFS WITH MAIN CONCERN ON TIMING BETTER CHANCE OF THUNDERSTORMS FOR THE TERMINALS. AN OLD OUTFLOW BOUNDARY FROM EARLY MORNING STORMS ACROSS ILLINOIS HAS COMBINED WITH A WEAK UPPER DISTURBANCE EMBEDDED IN SOUTHWESTERLY UPPER FLOW FOR BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS SOUTH OF THE TERMINALS ACROSS CENTRAL INDIANA. WHILE AN ISOLATED SHOWER OR STORM IS POSSIBLE ESPECIALLY AT KFWA THROUGH REMAINDER OF THE AFTERNOON...CONFIDENCE IS TOO LOW TO INCLUDE MENTION OF TSRA UNTIL TONIGHT WHEN PREFRONTAL TROUGH/CONVERGENCE AXIS MOVES INTO THE AREA. HAVE MAINTAINED PREVIOUS MENTION OF THUNDER TONIGHT...MAINLY IN THE 00Z TO 06Z TIMEFRAME. CHANCE OF THUNDERSTORMS WILL DIMINISH DURING THE OVERNIGHT/EARLY MORNING HOURS AS SHORT WAVE TROUGH CURRENTLY ACROSS WESTERN MISSOURI SHIFTS OFF TO THE EAST. POTENTIAL OF MORE STORMS WILL LINGER INT&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI
Hazardous weather outlook, May 22, 6:20 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EDT SUN MAY 22 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 620 AM EDT SUN MAY 22 2011 /520 AM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND EVENING...ACROSS NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. THE STORMS WILL MOVE EAST...AFFECTING SOUTH CENTRAL LOWER MICHIGAN AND NORTHWEST OHIO IN THE EVENING INTO TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY...WITH DAMAGING WIND GUSTS THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 620 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... ESPECIALLY BEFORE MIDNIGHT. WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 22, 6:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 3 S NORTH JUDSON 41.17N 86.78W
05/22/2011 M60 MPH STARKE IN TRAINED SPOTTER
MEASURED 60 MPH GUST. HAIL RANGING FROM PEA TO HALF
INCH CURRENTLY FALLING
&&
EVENT NUMBER IWX1100790
SAWLocal storm report, May 22, 6:11 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 2 ESE BREMS 41.33N 86.67W
05/22/2011 M54 MPH STARKE IN AWOS
&&
EVENT NUMBER IWX1100791
SKIPPERSpecial weather statement, May 22, 6:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EDT SUN MAY 22 2011
INZ004-005-014>016-023-024-222330-
ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-ST. JOSEPH
IN-WABASH IN-
638 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHWESTERN
WABASH...KOSCIUSKO...EASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH...
SOUTHERN ELKHART AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEVILLE TO BOURBON
TO 11 MILES SOUTHWEST OF ROCHESTER...MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
NAPPANEE...
GOSHEN AND WARSAW...
WINONA LAKE AND SYRACUSE...
NORTH MANCHESTER...
WAKARUSA AND MENTONE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4162 8567 4133 8566 4089 8580 4097 8641
4133 8623 4162 8632
TIME...MOT...LOC 2238Z 270DEG 27KT 4153 8617 4133 8611
4098 8635Local storm report, May 22, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 5 SW INWOOD 41.27N 86.27W
05/22/2011 M55 MPH MARSHALL IN MESONET
&&
EVENT NUMBER IWX1100792
SKIPPERSpecial weather statement, May 22, 7:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT SUN MAY 22 2011
INZ020-222345-
WHITE IN-
700 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN CASS
COUNTY IN NORTH CENTRAL INDIANA...AND WHITE COUNTY IN NORTHWEST
INDIANA...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
WOLCOTT TO 30 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTICELLO...
BROOKSTON...
BADGER GROVE...
SMITHSON AND REYNOLDS...
CHALMERS...
NORWAY...INDIANA BEACH AND SITKA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4081 8710 4085 8658 4075 8658 4075 8675
4073 8677 4068 8677 4068 8678 4065 8677
4058 8678 4058 8710
TIME...MOT...LOC 2301Z 270DEG 33KT 4071 8711 4029 8723Local storm report, May 22, 7:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
05/22/2011 M56 MPH KOSCIUSKO IN NWS OFFICE
&&
EVENT NUMBER IWX1100793
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:05 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 55 min |
| May 22, 5:16 PM EDT | Special Marine Warning | IWX | 89 min | |
| May 22, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| May 22, 6:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 59 min |
| May 22, 6:38 PM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, Saint Joseph | 52 min |
| May 22, 7:00 PM EDT | Special Weather Statement | IWX | White | 45 min |
| May 22, 7:18 PM EDT | Special Weather Statement | IWX | LaGrange | 57 min |
| May 22, 7:34 PM EDT | Special Weather Statement | IWX | Wabash, Whitley | 56 min |
| May 22, 7:45 PM EDT | Special Weather Statement | IWX | Huntington, Miami | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.